Hail, Angelina
- When
- March 31, 3:41 AM CST
- Where
- Angelina County, 2 mi S of Lufkin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.317, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 3:00 AM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST SUN MAR 31 2002 THIS MARKS THE THIRD EASTER WEEKEND IN THE LAST FOUR YEARS THAT WEVE HAD A SIGNIFICANT TORNADO OUTBREAK ACROSS CWA. FORTUNATELY NO DEATHS YESTERDAY...BUT 6 WERE INJURED IN ANGELINA COUNTY. OTHERS POSSIBLE TORNADOES PENDING SURVEY. APPEARS WE WILL BE ABLE TO SQUEEZE A DESCENT AFTERNOON OUT ACROSS MOST AREAS TODAY. LINE OF INTENSE THUNDERSTORMS ACROSS E TX/NW LA WELL BEHIND THE SFC COLD FRONT APPEARS TO BE GENERATED ALONG A N-S ORIENTED 850MB TROUGH AXIS. AXIS SHOWS UP WELL COMPARING SHV-88D VWP WITH PALESTINE WIND PROFILER. LIKEWISE...FTW-88D AND IR IMAGERY SUPPORTING UPPER LOW POSITION BETWEEN DFW AND TYR...MOVING ESE. AXIS OF MOSTLY LIGHT RAIN/ SHOWERS CONTINUES HOWEVER ALONG RED RIVER OF N TX/S OK. AS THE UPPER LOW SHIFTS EAST TODAY...GREATEST PRECIP THREAT SHOULD STAY ALONG THE NORTHERN PERIPHERY OF THE LOW AND ALONG 850MB TROUGH. CHANCE POPS WARRANTED ACROSS MOST AREAS TODAY AND WILL WORD POPS AS MAINLY THIS MORNING. DEPENDING ON EXTENT OF STORMS ALONG THE LOW LEVEL TROUGH AXIS COME PRESS TIME...PLAN ON ONLY GOING SLIGHT CHANCE ACROSS DEEP EAST TEXAS THIS MORNING. MODELS TRY TO BREAK CLOUDS OUT ACROSS AT LEAST E TX BY AFTERNOON WILL PLAY THE PESSIMIST AND NOT BUY INTO THIS SCENARIO. WILL KEEP ALL AREAS MOSTLY CLOUDY TODAY AND WILL GO WITH THE COOLER AVN TEMPS GIVING THE CLOUD COVER AND NORTHEAST SFC WINDS TODAY. CLOUDS SHOULD BREAK THIS EVENING WITH RIDGE AXIS MOVING ACROSS THE REGION OVERNIGHT. WINDS QUICKLY BECOME SE ACROSS THE ENTIRE REGION ON MONDAY WITH LOW LEVEL RETURN FLOW COMING BACK AS EARLY AS MON NIGHT/TUE MORNING ACROSS E TX...(YOU HAVE TO LOVE THIS TIME OF THE YEAR). GOOD WARM UP EXPECTED ON MONDAY WITH INCREASING SOUTHERLY FLOW...MOS TEMPS ALL HIT ON THIS SCENARIO AS WELL. NEW AVN/MRF PROGS MORE AGGRESSIVE WITH MOISTURE ADVECTION AHEAD OF VORTICITY MAX EXITING GREAT BASIN AND INTO TX LATE TUESDAY NIGHT THROUGH THURSDAY. WILL THEREFORE ADD PRECIP CHANCES TO AREA WED/ THU TIME FRAME. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 66/45/74/51 3000 MLU 64/43/72/47 5000 TXK 64/44/72/53 4000 TYR 66/46/75/56 2000 LFK 69/47/77/56 2000 .SHV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT SAT MAR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0447 PM TYLER TX 1 INCH HAIL
03/30/02 SMITH QUARTER SIZED HAIL FELL
JUST EAST OF TYLER
REPORT FROM SPOTTERS
0450 PM LONGVIEW TX 1 INCH HAIL
03/30/02 GREGG QUARTER SIZED HAIL IN LONGVIEW
REPORT FROM NWS EMPLOYEE
0505 PM RUSK TX 1.75 INCH HAIL
03/30/02 CHEROKEE GOLFBALL SIZED HAIL IN RUSK
REPORT FROM LAW ENFORCEMENT
0527 PM 5 SW HENDERSON TX .75 INCH HAIL
03/30/02 RUSK DIME SIZED HAIL FELL NEAR
THE HICKEY COMMUNITY AT THE
JUNCTION OF HWY 42 AND FM 839
REPORT FROM LAW ENFORCEMENT
0532 PM 8 SW HENDERSON TX .88 INCH HAIL
03/30/02 RUSK NICKEL SIZED HAIL FELL AT
THE JUNCTION OF FM 1798
AND FM 839 NEAR MCKNIGHT
REPORT FROM LAW ENFORCEMENT
0546 PM 8 SW RUSK TX 1.75 INCH HAIL
03/30/02 CHEROKEE GOLFBALL SIZED HAIL REPORTED
FROM THE FIRE DEPT
0547 PM 10 W JEFFERSON TX 1 INCH HAIL
03/30/02 MARION FELL ON SOUTH END OF LAKE OF THE
PINES
REPORT FROM LAW ENFORCEMENT
0558 PM LOONEYVILLE TX 1 INCH HAIL
03/30/02 NACOGDOCHES REPORT FROM SPOTTERS
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT SAT MAR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0600 PM DOUGLASS TX 1 INCH HAIL
03/30/02 NACOGDOCHES QUARTER SIZED HAIL
REPORTED ALONG HIGHWAY 21
REPORT FROM SPOTTERS
0611 PM CUSHING TX 1 INCH HAIL
03/30/02 NACOGDOCHES REPORTED FROM SPOTTERS
0725 PM 2 N NACOGDOCHES TX 1 INCH HAIL
03/30/02 NACOGDOCHES FELL AT THE JUNCTION OF HWY 59
AND 259 NEAR REDFIELD
REPORT FROM SPOTTERS
0750 PM HUNTINGTON TX WIND DAMAGE
03/30/02 ANGELINA ***SEVERAL INJURIES REPORTED***
TREE ON HOUSE ALONG HWY 1669 WEST
OF HUNTINGTON NUMEROUS TREES ALSO
DOWN OVER ROADS IN THE VICINITY
0805 PM ETOILE TX WIND DAMAGE
03/30/02 NACOGDOCHES HOUSES IN THE ETOILE COMMUNITY
ARE HEAVILY DAMAGED RESIDENTS
TRAPPED IN THEIR HOMES
REPORT FROM LAW ENFORCEMENT
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0625 PM BECKVILLE TX WIND DAMAGE
03/30/02 PANOLA TREES DOWN ACROSS COUNTY
RD 257. REPORTED BY
LAW ENFORCEMENT.
0700 PM DIBOLL TX 1 INCH HAIL
03/30/02 ANGELINA HAIL THE SIZE OF QUARTERS.
REPORTED BY LAW
ENFORCEMENT.
0702 PM LUFKIN TX .75 INCH HAIL
03/30/02 ANGELINA DIME SIZE HAIL AT THE
AIRPORT. REPORTED BY LAW
ENFORCEMENT.
0722 PM 2 S LUFKIN TX .75 INCH HAIL
03/30/02 ANGELINA DIME SIZE HAIL ON HWY 59.
REPORTED BY LAW
ENFORCEMENT.
0735 PM HUNTINGTON TX 1.75 INCH HAIL
03/30/02 ANGELINA GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0755 PM KICKAPOO LA .88 INCH HAIL
03/30/02 DE SOTO NICKEL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0812 PM SAN AUGUSTINE TX WIND DAMAGE
03/30/02 SAN AUGUSTINE TREES DOWN ALONG HWY 103.
REPORTED BY LAW
ENFORCEMENT.
0835 PM SPRINGHILL LA .75 INCH HAIL
03/30/02 WEBSTER DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1230 AM 10 SW HENDERSON TX 1.25 INCH HAIL
03/31/02 RUSK HAIL THE SIZE OF HALF
DOLLARS. FROM
LAW ENFORCEMENT.
NNNNLAZ020>022-310940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 322 AM CST SUN MAR 31 2002 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 63...WHICH WAS IN EFFECT UNTIL 5 AM FOR PORTIONS OF NORTH CENTRAL LOUISIANA HAS BEEN CANCELED. STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA. HOWEVER SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING.
The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 09:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281362.